Alert archive / Ohio / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 96, NWS Cleveland, OH

July 25, 1999Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 1999, 12:53 AM EDT for Wood County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 1999, 12:53 AM EDT (04:53 UTC)
Expired
Jul 25, 1999, 1:55 AM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Wood County, OH

The radar

The Cleveland radar (KCLE), 147 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 1:20 AM EDTHail 1Bowling Green, OH

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 1999-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 1999-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCLE 250454
SVRCLE
OHC173-250555-

BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1253 AM EDT SUN JUL 25 1999

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN NORTHWESTERN OHIO

* UNTIL 155 AM EDT

* AT 1252 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
  A SEVERE THUNDERSTORM... 13 MILES NORTHWEST OF BOWLING GREEN OR 5
  MILES NORTH OF GRAND RAPIDS... MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE NEAR...
  GRAND RAPIDS
  MILTON CENTER
  RUDOLPH


DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:15 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 24, 10:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1015 PM EDT SAT JUL 24 1999

ANOTHER BUSY NIGHT WITH SVR WX FM ORIGINAL BOW ECHO WHICH CAME THRU
LK ERIE AND INTO ERN HALF OF CWA. STILL ISSUING, SO WL BE SHORT.
KEPT TSTMS IN MST OF FA AS A CHANCE OR SCT OVRNGT. ALTHO AREA OF MN
ACTIVITY IS MOVG OUT OF CWA, THERE HAS BEEN BACKWARD DVLPMNT LAST
COUPLE OF HRS AND NEWS CELLS ARE FORMING IN LWR MI ATTM. OTHERWISE,
NO CHANGES.
DEB

.CLE...NONE

In the hours before

Local storm report, Jul 24, 11:36 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NWSFO CLEVELAND OHIO
1136 PM EDT SAT JUL 24 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    ASHLAND                   OH   WIND DAMAGE
07/24/99   ASHLAND                        NUMEROUS TREES DOWN

0920 PM    POLK                      OH   1 INCH HAIL
07/24/99   ASHLAND

0925 PM    NANKIN                    OH   WIND DAMAGE
07/24/99   ASHLAND                        NUMEROUS TREES DOWN

1005 PM    CRESTON                   OH   WIND DAMAGE
07/24/99   WAYNE                          NUMEROUS TREES DOWN
                                          NORTHERN TOWNS

1020 PM    LODI                      OH   WIND DAMAGE
07/24/99   MEDINA                         NUMEROUS TREES DOWN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:05 PM EDTSevere Thunderstorm WarningCLEErie35 min
Jul 24, 8:25 PM EDTSevere Thunderstorm WarningCLEMedina65 min
Jul 24, 8:28 PM EDTSevere Thunderstorm WarningCLELorain47 min
Jul 24, 8:54 PM EDTSevere Thunderstorm WarningCLEAshland36 min
Jul 24, 9:35 PM EDTSevere Thunderstorm WarningCLEWayne50 min
Jul 24, 9:40 PM EDTSevere Thunderstorm WarningCLEAshland35 min
Jul 24, 9:52 PM EDTSevere Thunderstorm WarningCLEHolmes63 min
Jul 24, 9:59 PM EDTSevere Thunderstorm WarningCLEMedina51 min
Jul 24, 10:15 PM EDTSevere Thunderstorm WarningCLEWayne65 min
Jul 25, 12:08 AM EDTSevere Thunderstorm WarningCLELucas62 min
Jul 25, 1:24 AM EDTSevere Thunderstorm WarningCLEHancock66 min

Nearby

Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.